Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes shortness of breath after angioplasty?

Answered by
Owl Image
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

Question
Hi,
my mother went through angioplasty recently.
she was all ok but suddenly she has started feeling short breath and burning around chest.
what should i do.
Thu, 7 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer:
Angina

Detailed Answer:
Hello

Thanks for the query

If she has undergone angioplasty and stenting recently then it is possible that the chest discomfort and shortness of the breath is due to the blockage of the stent. I strongly recommend you to approach the ER immediately for an EKG without further delay.
I also suggest the following

1. Do not consume anything until you reach the ER
2. Keep calm, avoid anxiety
3. Avoid physical activity like climbing stairs, driving, etc

I hope I was of help, if you have any further queries please get back to me

I wish your mother good health and a speedy recovery

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes shortness of breath after angioplasty? 58 minutes later
We have done the EKG and also got the angiography done and the blood flow and stent looks fine.
The problem is there is fluctuating heart beat rate.
please suggest.
 
 
Answered by Dr. Rakesh Madhyastha 15 hours later
Brief Answer:
Angina

Detailed Answer:
Hello

Thanks for the reply

If the angiography was fine then the possible cause for the fluctuating heart beat and chest discomfort are arrhythmias.
Here is what I suggest

1. Watch for triggers of chest pain and discomfort, for example while eating or while brushing teeth, etc
2. If the EKG was normal then I strongly suggest you to get an ECHO done. If the ECHO is showing Mitral or aortic stenosis then it is more likely to be arrhytmias
3. To be for sure, she has to undergo something called as 24 hour holter monitoring, where a small EKG machine is attached to her chest for 24 hours. EKG will be taken through out the day
4. The other possible reason for chest discomfort is acute gastritis, especially if she is on Aspirin

I hope I was of help, if you have any further queries please get back to me

Regards
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures ,  
Medical Topics

Recent questions on Acute gastritis

doctor1 MD

Hi. My name is amit and I am 32 years old. For the past 5 years, I have been suffering from gas and acidity problems. Sometimes, my gastric attack gets quite acute and I begin to feel dizzy, sweat with BP problem and my hands shiver. I was diagnosed with acute gastritis. Mulitple treatments have not helped. What are the systematic tests I must do to clearly understand the actual cause of the problem?

doctor1 MD

Hello , my wife ( 68 yrs old ) 5’7” 155lbs has had nasuea ,dry vomiting , weakness with occasional Dizziness and sweats for 30 hrs . I’ve given her lots ofwater as she doesn’t seem to tolerate any thing else. Refuses to go to doctor.

doctor1 MD

I have a dull pain below my right breast. I feeling like I want to throw up.

doctor1 MD

These are my symptoms. Globus sensation, fever and chill, pain/ache between shoulders, acid in throat, feeling of something under my rib pushing up

doctor1 MD

I was diagnosed of H Pylori bacteria through endoscopy. Currently, I am suffering from acute gastritis problem. Doctor advised me to take Pantocid hp 10 days. However, I am confused whether it should be taken before meals or after meals. Please advise Thanks

doctor1 MD

I understand that alcohol abuse can cause acute gastritis, but i am concerned that just a couple of asprin or mefenamid acid tablets ontop of the alcohol can make this more serious? or is this only after many many tablets? does the tablets and the alcohol cause seperate complications in the stomach?

doctor1 MD

hi i have a 2 year old boy who had acute gastritis 15 days back n was given junior lanzol 15 mg for 15 days. he was having on n off coughing along with vomittting since 2-3 months. wanting to ask that will junior lanzol make it a chronic problem or will cure it. he is 10.5 kg and 85 cms tall